Alert archive / Illinois / Wind Chill Advisories in 2014
Wind Chill Advisory 8, NWS Lincoln, IL
NWS Lincoln, IL issued this wind chill advisory at Feb 25, 2014, 3:43 AM CST for 14 counties in Illinois. It took effect at Feb 26, 2014, 12:00 AM CST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Feb 25, 2014, 3:43 AM CST (09:43 UTC)
- In effect from
- Feb 26, 2014, 12:00 AM CST
- Expired
- Feb 26, 2014, 10:00 AM CST
- In force
- 10 hr
- Issued by
- NWS Lincoln, IL
Counties Champaign County, IL, DeWitt County, IL, Fulton County, IL, Knox County, IL, Logan County, IL, Marshall County, IL, Mason County, IL, McLean County, IL, Peoria County, IL, Piatt County, IL, Stark County, IL, Tazewell County, IL, Vermilion County, IL, Woodford County, IL
The radar
The Lincoln radar (KILX), 39 km from the middle of the area, began a volume at 09:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 9.7 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1625 m above ground
- 0-6 km bulk shear
- 76 kt
- 0-1 km storm-relative helicity
- -33 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
617 WWUS43 KILX 250943 WSWILX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 343 AM CST TUE FEB 25 2014 ...WIND CHILL ADVISORY OVERNIGHT AND WEDNESDAY MORNING... .STRONG ARCTIC HIGH PRESSURE IN THE NORTHERN PLAINS WILL BRING VERY COLD AIR INTO CENTRAL ILLINOIS. TEMPERATURES WILL FALL INTO THE SINGLE DIGITS BELOW ZERO DURING OVERNIGHT...AND COMBINE WITH NORTHWEST WINDS OF 10 TO 20 MPH TO PRODUCE WIND CHILL VALUES OF 15 TO 25 DEGREES BELOW ZERO OVERNIGHT THROUGH MID MORNING WEDNESDAY. ILZ027>031-036>038-041>046-252200- /O.NEW.KILX.WC.Y.0008.140226T0600Z-140226T1600Z/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-MASON- LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION- INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON... NORMAL...HAVANA...LINCOLN...CHAMPAIGN...URBANA...DANVILLE 343 AM CST TUE FEB 25 2014 ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM CST WEDNESDAY. * TIMING...MIDNIGHT TONIGHT TO 10 AM CST WEDNESDAY. * WIND CHILL READINGS...15 BELOW TO 25 BELOW ZERO. * TEMPERATURES...ZERO TO 7 BELOW ZERO. * WINDS...NORTHWEST 10 TO 20 MPH. * IMPACTS...FROSTBITE WILL OCCUR IN AS FEW AS 20 TO 30 MINUTES IN THESE CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES...AND MINIMIZE AS MUCH EXPOSED SKIN AS POSSIBLE. && $$ 07
3 follow-up statements
256 WWUS43 KILX 252153 WSWILX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 353 PM CST TUE FEB 25 2014 ...WIND CHILL ADVISORY OVERNIGHT AND WEDNESDAY MORNING... .STRONG ARCTIC HIGH PRESSURE IN THE NORTHERN PLAINS WILL BRING VERY COLD AIR INTO CENTRAL ILLINOIS. TEMPERATURES WILL FALL INTO THE SINGLE DIGITS BELOW ZERO DURING OVERNIGHT...AND COMBINE WITH NORTHWEST WINDS OF 10 TO 20 MPH TO PRODUCE WIND CHILL VALUES OF 15 TO 25 DEGREES BELOW ZERO OVERNIGHT THROUGH MID MORNING WEDNESDAY. ILZ027>031-036>038-041>046-261000- /O.CON.KILX.WC.Y.0008.140226T0600Z-140226T1600Z/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-MASON- LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION- INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON... NORMAL...HAVANA...LINCOLN...CHAMPAIGN...URBANA...DANVILLE 353 PM CST TUE FEB 25 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM CST WEDNESDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM CST WEDNESDAY. * TIMING...MIDNIGHT TONIGHT TO 10 AM CST WEDNESDAY. * WIND CHILL READINGS...15 BELOW TO 25 BELOW ZERO. * TEMPERATURES...ZERO TO 7 BELOW ZERO. * WINDS...NORTHWEST 10 TO 20 MPH. * IMPACTS...FROSTBITE WILL OCCUR IN AS FEW AS 20 TO 30 MINUTES IN THESE CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES...AND MINIMIZE AS MUCH EXPOSED SKIN AS POSSIBLE. && $$
271 WWUS43 KILX 260948 WSWILX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 348 AM CST WED FEB 26 2014 ...WIND CHILL ADVISORY THROUGH 10 AM CST THIS MORNING... .ARCTIC HIGH PRESSURE IN THE CENTRAL PLAINS WILL BRING VERY COLD AIR INTO CENTRAL ILLINOIS THIS MORNING. TEMPERATURES WILL FALL INTO THE SINGLE DIGITS BELOW ZERO BY SUNRISE...AND COMBINE WITH NORTHWEST WINDS OF 10 TO 20 MPH TO PRODUCE WIND CHILL VALUES OF 15 TO 25 DEGREES BELOW ZERO THROUGH MID MORNING NORTH OF I-72. ILZ027>031-036>038-041>046-261600- /O.CON.KILX.WC.Y.0008.000000T0000Z-140226T1600Z/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-MASON- LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION- INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON... NORMAL...HAVANA...LINCOLN...CHAMPAIGN...URBANA...DANVILLE 348 AM CST WED FEB 26 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING. * TIMING...THROUGH 10 AM CST THIS MORNING. * WIND CHILL READINGS...15 BELOW TO 25 BELOW ZERO. * TEMPERATURES...ZERO TO 7 BELOW ZERO. * WINDS...NORTHWEST 10 TO 20 MPH WITH GUSTS UP TO 25 MPH. * IMPACTS...FROSTBITE WILL OCCUR IN AS FEW AS 20 TO 30 MINUTES IN THESE CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES...AND MINIMIZE AS MUCH EXPOSED SKIN AS POSSIBLE. KEEP PETS INDOORS PROTECTED FROM THE WIND AND BITTER COLD TEMPERATURES. && $$ 07
638 WWUS43 KILX 261557 WSWILX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 957 AM CST WED FEB 26 2014 ...WIND CHILL ADVISORY WILL EXPIRE AT 10 AM CST... ILZ027>031-036>038-041>046-261700- /O.EXP.KILX.WC.Y.0008.000000T0000Z-140226T1600Z/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-MASON- LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION- INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON... NORMAL...HAVANA...LINCOLN...CHAMPAIGN...URBANA...DANVILLE 957 AM CST WED FEB 26 2014 ...WIND CHILL ADVISORY WILL EXPIRE AT 10 AM CST THIS MORNING... WIND CHILL VALUES HAVE RISEN INTO THE ZERO TO TEN BELOW ZERO RANGE ACROSS NORTH-CENTRAL ILLINOIS THIS MORNING...THEREFORE THE WIND CHILL ADVISORY WILL BE ALLOWED TO EXPIRE AT 10 AM CST. $$ BARNES
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this wind chill advisory went out at Feb 25, 3:31 AM CST, 12 minutes earlier.
Area forecast discussion, Feb 25, 3:31 AM CST, 12 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 331 AM CST Tue Feb 25 2014 .DISCUSSION... ISSUED 330 AM CST Tue Feb 25 2014 Will issue a wind chill advisory (wind chills 15-25 below zero) along and north of a Fulton to Mason to Logan to Dewitt to Piatt to Champaign to Vermilion county from midnight tonight through 10 am Wednesday morning. SHORT TERM...Today through Friday night Area of light snow and flurries over central IL will diminish across the area during early morning. A few area like Lincoln had over 1 inch of snow as vsbys lowered to 1-2 miles. The short wave over southern Lake Michigan will quickly pass east across the southern great lakes this morning taking its light snow out of central IL during early this morning with mainly a dusting of additional accumulations. Models continue to show some light snow/qpf south of I-70 this evening and have 20-30% chance of light snow there with less than half inch of snow possible along and south of highway 50. A fair amount of clouds today with highs ranging from upper teens and lower 20s north to the low to mid 30s in southeast IL. Another arctic airmass ushers into IL during overnight into Wed with brisk nw winds, with wind chills reaching 15-25 below zero along and north of a Canton to Lincoln to Danville line. Therefore will issue a wind chill advisory overnight until 10 am Wed morning. Lows to reach single digits below zero over northern counties while 5-10F over southern counties. Arctic high pressure weakens as it settles into OK and Ozarks by 18Z/noon Wed. Cold highs Wed in the upper teens and lower 20s over central IL despite return of sunshine. NW winds turn SW during the day Wed and still rather brisk and adding more chill to the air. Lows Wed night in the single digits central IL and lower teens in southeast IL. A strong northern stream short wave digs into the upper great lakes wed night and drives another arctic cold front se through IL and passes through dry due to limited moisture and dynamics/lift passing to our north/ne. So a reinforcing arctic airmass into the region during Wed night. Wind chills could reach around 15 below over colder northern counties later Wed night into Thu morning so another wind chill advisory may be needed then. A fair amount of sunshine but still cold again on Thu as canadian high pressure settles into IL by sunset Thu. Highs Thu range from lower teens northern counties to lower 20s in southeast IL. A weak weather system to bring chance of light snow to region Fri and Fri night with snow accumulations generally half to 1 inch possible similar to what occurred this past night. LONG TERM...Saturday through Monday night Below normal temperatures look to continue this 1st weekend of March into early next week. Dry conditions still on tap Saturday but that appears to be short lived. A stronger southern stream storm system to have surface low pressure eject ne from the southern plains into the TN river valley Sunday and Sunday night likely bringing accumulating snows to central and southeast IL. Still some question about snowfall amounts and southeast IL may even see a mix of wintery preciptation Sunday. Will need to monitor later forecasts on this weather system which could impact travel plains later this weekend. 07 && .AVIATION... ISSUED 1149 PM CST Mon Feb 24 2014 Shortwave interaction with sfc boundary and finally saturating down to the surface spreading snow across the FA. For the next couple hours, snow will spread as cigs drop. IFR visibility and eventually the ceilings will drop. Both line from SPI to CMI that is more dynamically forced will be dropping south and the light snow will spread to all terminals. Heaviest snowfall falling from SPI to DEC to CMI and will slowly move south this evening. Snow may move south quicker than the vis can drop for a signif time frame from SPI to CMI. Snow ending before dawn. BKN low until the sun comes up and we get a little bit of a lift of the deck. GFS a little thinner with the saturated boundary layer tomorrow...but not until later in the day. Sun will not likely have enough time to completely eliminate the stratus. HJS && .ILX WATCHES/WARNINGS/ADVISORIES... WIND CHILL ADVISORY from Midnight tonight to 10 AM CST Wednesday FOR ILZ027>031-036>038-041>046. &&
Hazardous weather outlook, Feb 24, 3:05 PM CST, 12 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 305 PM CST MON FEB 24 2014 ILZ027>031-036>038-040>057-061-252115- CASS-CHAMPAIGN-CHRISTIAN-COLES-DE WITT-DOUGLAS-EDGAR-FULTON-KNOX- LOGAN-MACON-MARSHALL-MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-PEORIA- PIATT-SANGAMON-SCHUYLER-SCOTT-SHELBY-STARK-TAZEWELL-VERMILION- WOODFORD- 305 PM CST MON FEB 24 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT A FAST MOVING STORM SYSTEM WILL BRING LIGHT SNOW TO THE AREA TONIGHT...MAINLY ALONG AND NORTH OF A JACKSONVILLE TO PARIS LINE. AROUND A HALF INCH OF ACCUMULATION IS EXPECTED IN THIS AREA...WITH UP TO ONE INCH IN ISOLATED LOCATIONS. FARTHER SOUTH...LITTLE ACCUMULATION IS EXPECTED. FLOODING WILL CONTINUE ALONG THE SPOON AND PORTIONS OF THE ILLINOIS AND SANGAMON RIVERS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY AS ARCTIC AIR SPREADS BACK INTO CENTRAL ILLINOIS...WIND CHILLS WILL FALL INTO THE 15 BELOW TO 20 BELOW ZERO RANGE TUESDAY NIGHT AND EARLY WEDNESDAY. A WINTER WEATHER SYSTEM WILL BRING THE POTENTIAL FOR ACCUMULATING SNOW ON SUNDAY...INTO SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED. ILZ062-063-066>068-071>073-252115- CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND- 305 PM CST MON FEB 24 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT MINOR FLOODING WILL CONTINUE ALONG THE LITTLE WABASH...EMBARRAS... AND WABASH RIVERS FOR THE NEXT SEVERAL DAYS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A WINTER WEATHER SYSTEM WILL BRING THE POTENTIAL FOR MIXED PRECIPITATION ON SUNDAY...INTO SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. 25
Nearby
Wind Chill Advisories in Illinois, 2014Every wind chill advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.